Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Classification of nearly invariant subspaces of the backward shift

Author: Eric Hayashi
Journal: Proc. Amer. Math. Soc. 110 (1990), 441-448
MSC: Primary 47A15; Secondary 30H05, 47B35, 47B38
MathSciNet review: 1019277
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {S^*}$ denote the backward shift operator on the Hardy space $ {H^2}$ of the unit disk. A subspace $ M$ of $ {H^2}$ is called nearly invariant if $ {S^*}h$ is in $ M$ whenever $ h$ belongs to $ M$ and $ h(0) = 0$. In particular, the kernel of every Toeplitz operator is nearly invariant. A function theoretic characterization is given of those nearly invariant subspaces which are the kernels of Toeplitz operators, and it is shown that they can be put into one-to-one correspondence with the Cartesian product of the set of exposed points of the unit ball of $ {H^1}$ with the set of inner functions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A15, 30H05, 47B35, 47B38

Retrieve articles in all journals with MSC: 47A15, 30H05, 47B35, 47B38

Additional Information

PII: S 0002-9939(1990)1019277-0
Article copyright: © Copyright 1990 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia